MAUDE Adverse Event Report: LUMENIS LTD FIBERLASE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD FIBERLASE; POWERED LASER SURGICAL INSTRUMENT
Model Number AC-1059590
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.Date of event: exact event date is unknown.
 
Event or Problem Description
It was reported that during a procedure, the laser fibers broke.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.
 
Additional Manufacturer Narrative
B3.Date of event: exact event date is unknown.G2.Report source: correction.Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Analysis of the returned fiber did not confirm the reported broken laser fiber event.Visual analysis did not identify any defect.The fiber was inside an unopened box.The box was opened to reveal the fiber was inside, with no anomaly.According to the device instruction for use (ifu), the ifu states: do not use if the sterile packaging is torn or punctured.Do not use if labeling is incomplete or illegible.Do not use if the fiber is not sterile.The use of a non-sterile fiber may cause cross-contamination to the patient.Do not use if there is evidence of damage or wear that may compromise function.To avoid damage to the optical fiber and fiber delivery device, do not use the fiber when the bend radius is less than 40 mm.If the bend radius is less than 40 mm fiber the following may occur: energy from the fiber tip may suddenly drop and the fiber may break to due heat buildup at the bending spot.Based on the analysis result and information available, there was no fiber break found during analysis.The information reasonably suggests that a fiber with no defect is unlikely to cause patient harm.The manufacturer has reviewed all information and determined this event no longer meets reporting criteria for the device in question.
 
Event or Problem Description

Brand Name
FIBERLASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
yokneam industrial park
hakidma 6,
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18753823
Report Number2124215-2024-09794
Device Sequence Number11694842
Product Code GEX
UDI-Device Identifier07290109142012
UDI-Public07290109142012
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K151331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC-1059590
Device Catalogue NumberAC-1059590
Device Lot Number0012200723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown